Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 156, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2009, 6:53 PM MDT for Baca County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2009, 6:53 PM MDT (00:53 UTC)
- Expired
- Aug 12, 2009, 8:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Pueblo radar (KPUX), 205 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 130053
SVRPUB
COC009-130200-
/O.NEW.KPUB.SV.W.0156.090813T0053Z-090813T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BACA COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES SPRINGFIELD...
* UNTIL 800 PM MDT...
* AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TWO BUTTES TO 13 MILES
SOUTHWEST OF SPRINGFIELD...OR ALONG A LINE EXTENDING FROM 17 MILES
NORTHEAST OF SPRINGFIELD TO 13 MILES SOUTHWEST OF SPRINGFIELD...AND
WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
VILAS.
WALSH.
CAMPO.
STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3699 10203 3699 10293 3729 10296 3764 10250
3764 10204
TIME...MOT...LOC 0053Z 307DEG 20KT 3754 10235 3725 10275
$$4 follow-up statements
000
WWUS55 KPUB 130114
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT WED AUG 12 2009
COC009-130200-
/O.CON.KPUB.SV.W.0156.000000T0000Z-090813T0200Z/
BACA CO-
714 PM MDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM 10 MILES EAST OF TWO BUTTES
TO 9 MILES SOUTHWEST OF VILAS...OR ALONG A LINE EXTENDING FROM 12
MILES NORTHEAST OF WALSH TO 12 MILES SOUTHEAST OF SPRINGFIELD...AND
WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WALSH.
STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3699 10203 3700 10283 3727 10288 3742 10252
3753 10242 3764 10243 3764 10204
TIME...MOT...LOC 0113Z 310DEG 17KT 3753 10221 3724 10251
$$000
WWUS55 KPUB 130129
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT WED AUG 12 2009
COC009-130200-
/O.CON.KPUB.SV.W.0156.000000T0000Z-090813T0200Z/
BACA CO-
729 PM MDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EASTERN BACA COUNTY...
AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF WALSH
TO 14 MILES SOUTHWEST OF STONINGTON...OR ALONG A LINE EXTENDING FROM
13 MILES NORTHEAST OF WALSH TO 21 MILES SOUTHEAST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3699 10203 3700 10251 3717 10256 3764 10228
3764 10204
TIME...MOT...LOC 0128Z 305DEG 24KT 3746 10209 3717 10236
$$000
WWUS55 KPUB 130143
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
743 PM MDT WED AUG 12 2009
COC009-130200-
/O.CON.KPUB.SV.W.0156.000000T0000Z-090813T0200Z/
BACA CO-
743 PM MDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 741 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE CENTERED
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF STONINGTON TO 13
MILES SOUTH OF STONINGTON...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF WALSH TO 16 MILES EAST OF CAMPO...AND WAS MOVING TOWARD
THE SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED WILL BE STONINGTON AND RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3714 10241 3750 10213 3750 10204 3699 10203
3700 10242
TIME...MOT...LOC 0142Z 305DEG 24KT 3740 10199 3712 10226
$$000
WWUS55 KPUB 130155
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
755 PM MDT WED AUG 12 2009
COC009-130205-
/O.EXP.KPUB.SV.W.0156.000000T0000Z-090813T0200Z/
BACA CO-
755 PM MDT WED AUG 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY
EXPIRES AT 800 PM MDT...
LAT...LON 3714 10241 3750 10213 3750 10204 3699 10203
3700 10242
TIME...MOT...LOC 0155Z 305DEG 24KT 3735 10190 3707 10217
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:55 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 12, 2:55 PM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT WED AUG 12 2009 .SHORT TERM... (TONIGHT AND THURSDAY) METEOROLOGICAL ISSUES FOR THE SHORT TERM INCLUDE STRENGTH OF CONVECTION...ESPECIALLY EASTERN SECTIONS AND TEMPERATURES. CWFA CURRENTLY EXPERIENCING CLEAR TO PARTLY CLOUDY SKIES...ISOLATED THUNDERSTORMS AND WARM MID-AFTERNOON TEMPERATURES. 20Z/12TH DATA INDICATES THAT SBCAPES OVER THE FAR EASTERN PLAINS RUNNING IN THE 1500 TO 3000 J/KG RANGE WHILE LIS ARE IN THE -3C TO -5C RANGE. IN ADDITION...0 TO 6 KM BULK SHEARS ARE RUNNING AROUND 30 KNOTS WITH 18Z NAM12 SUGGESTING THAT ANOTHER UPPER WAVE WILL BE MOVING ACROSS REGION THIS AFTERNOON/EVENING. FOR SENSIBLE WEATHER WILL INCLUDE MENTION OF SEVERE THUNDERSTORMS FOR ZONES 89 AND 93>99 FROM THIS AFTERNOON INTO THE EVENING. ELSEWHERE...ISOLATED...GENERALLY NON-SEVERE POPS SHOULD SUFFICE TONIGHT. PRECIPITATION SHOULD CLEAR THE CWFA BY MIDNIGHT...IF NOT SOONER AS UPPER WAVE PASSES TO THE EAST. MINIMUM TEMPERATURES TONIGHT SHOULD HOVER WITHIN A CATEGORY OR SO OF MID-AUGUST CLIMATOLOGICAL AVERAGES. ON THURSDAY...UPPER HIGH ATTEMPTS TO MOVE EAST INTO EAST-CENTRAL NEW MEXICO BY 00Z FRIDAY...WHICH WILL ALLOW INCREASING ATMOSPHERIC MOISTURE VALUES TO BE NOTED...ESPECIALLY WESTERN SECTIONS. FOR NOW WILL PAINT GENERALLY ISOLATED POPS MOST AREAS...ALTHOUGH LOW GRADE SCATTERED POPS MAY BE NOTED AT TIMES BY THURSDAY AFTERNOON...ESPECIALLY HIGHER TERRAIN WESTERN SECTIONS. FINALLY...MAXIMUM TEMPERATURES ON THURSDAY SHOULD BE SIMILAR TO TODAYS VALUES EASTERN SECTIONS AND A CATEGORY OR TWO COOLER WESTERN SECTIONS. .LONG TERM... (FRI-WED) ...INCREASING MONSOON MOISTURE STILL ON TRACK... NOT REALLY TOO MUCH CHANGE FROM WHAT I WAS THINKING YESTERDAY. A TROUGH CURRENTLY OFF THE WEST COAST OF THE UNITED STATES WILL GRADUALLY MOVE INLAND AND MOVE TO THE NORTH OF THE AREA BY SUNDAY. THIS TROUGH WILL BRING MONSOON MSTR NWD IN ADVANCE OF IT...INCREASING OUR CHANCES OF PRECIP...ESPECIALLY FOR THE MTNS. THE ONLY ONE CHANGE THAT I NOTED IN THE SIMULATIONS IS THE TROUGH IS FCST TO RELOAD TO THE WEST OF US DURING THE EARLY PART OF THE WEEK...AND THIS SHOULD KEEP AN ENHANCED CHANCE OF PRECIP OVER THE REGION....ESPECIALLY THE PLAINS. ATTM...IT APPEARS THE BEST CHANCE OF MTN PRECIP WILL BE FRI AND SAT. BY SUNDAY...WITH THE TROUGH AXIS OVER THE AREA...DRIER W FLOW SHOULD DEVELOP OVER THE MTNS AND THIS SHOULD DRY THE MTN AREAS OUT. OVER THE PLAINS...EXPECT A BIT BETTER CHANCE OF PRECIP FRIDAY THRU SUDNAY...ESPECIALLY THE FAR E PLAINS. WITH THE WESTERLY FLOW INCREASING...THIS MAY (WILL?) LIKELY SET UP A LEE TROUGH OVER THE PLAINS AND THIS IN TURN MAY CUT BACK CHANCES OF PRECIP ALONG THE I-25 CORRIDOR REGION FRI/SAT. BY EARLY SUNDAY...SFC FRONT SHOULD PUSH THROUGH THE PLAINS. WITH TROUGH AXIS OVERHEAD...DECENT FLOW ALOFT AND COOL TEMPS ALOFT WE SHOULD SEE A BETTER CHANCE OF STORMS ACROSS THE PLAINS. GIVEN THE FLOW...SOME OF THE STORMS COULD BE ON THE STRONG SIDE. WITH THE TROUGH RELOADING TO THE WEST OF THE CWA...THE WSW FLOW SHOULD DRY OUT THE MTNS THROUGHOUT THE WEEK NEXT WEEK BUT THINGS OVER THE PLAINS COULD BE ON THE RATHER ACTIVE SIDE GIVEN THE MODEST W FLOW ALOFT AND CONTINUED RELATIVY MOIST UPSLOPE FLOW. && .AVIATION... VFR CONDITIONS ANTICIPATED FOR KALS...KCOS AND KPUB TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR/OVER THE TAF SITES THROUGH APPROXIMATELY 04Z/13TH...WITH DRY CONDITIONS THEN EXPECTED FROM 04Z-12Z/13TH. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/34
Hazardous weather outlook, Aug 12, 3:25 PM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT WED AUG 12 2009 COZ058>089-093>099-132130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 325 PM MDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE PRIMARY METEOROLOGICAL THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL. IN ADDITION... ONE OR TWO OF THE THUNDERSTORMS MAY BECOME SEVERE(CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL AROUND THE SIZE OF QUARTERS)...ESPECIALLY ACROSS PORTIONS OF CROWLEY...OTERO...KIOWA ...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA. THE MAIN THREATS WITH ANY STORMS WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. FOR FRIDAY THROUGH TUESDAY...THERE WILL BE AN INCREASED CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA...WITH THE HIGHEST CHANCE FOR STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS.
In the hours before
Special weather statement, Aug 12, 5:32 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 532 PM MDT WED AUG 12 2009 COZ098-130000- LAMAR VICINITY/PROWERS COUNTY- 532 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF GRANADA...OR 20 MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... HOLLY. HARTMAN. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:41 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 541 PM MDT WED AUG 12 2009 COZ094-097>099-130030- EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 541 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO EXTREME NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES EAST OF HIGBEE...OR 28 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LAS ANIMAS COUNTY...SOUTHWESTERN PROWERS COUNTY...SOUTH CENTRAL BENT COUNTY AND NORTHWESTERN BACA COUNTY. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:46 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT WED AUG 12 2009 COZ094-099-130015- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 546 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF KIM...OR 44 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BACA COUNTY AND SOUTHEASTERN LAS ANIMAS COUNTY...SOUTH OF HIGHWAY 160. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 12, 5:57 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 557 PM MDT WED AUG 12 2009 COZ098-130030- LAMAR VICINITY/PROWERS COUNTY- 557 PM MDT WED AUG 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTH OF GRANADA...OR 19 MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS COUNTY...SOUTH OF HIGHWAY 50. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 12, 6:42 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 N SPRINGFIELD 37.48N 102.62W
08/12/2009 M1.00 INCH BACA CO PUBLIC
FELL FROM 625 PM TO 630 PM
&&
MWLocal storm report, Aug 12, 6:51 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL SPRINGFIELD 37.41N 102.62W
08/12/2009 M0.75 INCH BACA CO TRAINED SPOTTER
0646 PM HAIL SPRINGFIELD 37.41N 102.62W
08/12/2009 M0.88 INCH BACA CO TRAINED SPOTTER
0646 PM HAIL SPRINGFIELD 37.41N 102.62W
08/12/2009 M0.88 INCH BACA CO TRAINED SPOTTER
&&
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:03 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 57 min |
| Aug 12, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 91 min |
| Aug 12, 6:43 PM MDT | Areal Flood Advisory | PUB | Prowers | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.